Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 27, 2021, 6:36 AM CDT for Keya Paha County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:36 AM CDT (11:36 UTC)
- Expired
- Aug 27, 2021, 7:15 AM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2762 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 29.2
The text
As transmitted.
260
WWUS83 KLBF 271136
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
636 AM CDT Fri Aug 27 2021
NEZ006>008-010-271215-
Brown NE-Holt NE-Keya Paha NE-Boyd NE-
636 AM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northern Brown,
northwestern Holt, Keya Paha and west central Boyd Counties through
715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm near
Springview, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springview, Burton, Nets Peak, Thomas Creek State Wildlife Management
Area, Bobcat State Wildlife Management Area, Mills, Brocksburg and
Meadville.
This includes the following highways...
Highway 183 between mile markers 208 and 221.
Highway 12 between mile markers 35 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 9914 4271 9991 4288 9998 4300 9956
4300 9921
TIME...MOT...LOC 1136Z 252DEG 32KT 4282 9986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:36 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 27, 6:36 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service North Platte NE 636 AM CDT Fri Aug 27 2021 .SHORT TERM...(Today through Saturday) Issued at 346 AM CDT Fri Aug 27 2021 A weak area of low pressure will track from north central Nebraska this morning to northwest Iowa by this afternoon. This will drag a weak cold front across the area this morning, but that front pretty much washes out by this afternoon as it moves into eastern Nebraska. Somewhat drier air will filter into the area behind the weak front today, with dew points in the 40s across the Panhandle with 50s to lower 60s across the rest of the area. Little focus for any convection today with the lack of any low-level boundary etc., so after any lingering convection exits the area early this morning the current dry forecast through tonight looks to be on track. Weather turns active again Saturday. A potent shortwave will be digging southeast into Montana and Wyoming Saturday morning, and then moving into the western Dakotas by Saturday afternoon. Ahead of the shortwave, surface low pressure will deepen across the Nebraska Panhandle Saturday morning. The low will migrate east-northeast through the day and be located across far southeast South Dakota by late Saturday afternoon. A cold front will surge into north central Nebraska by afternoon behind the surface low. Appears there is some threat for scattered late afternoon surface based convection along the cold front, which should extend from near O'Neill to Thedford to Sidney by late afternoon. The better chance for this occurring would be across north central Nebraska where the stronger forcing aloft will be located. Overall the deep layer shear does not appear overly strong and mid level lapse rates are mediocre (6-7C). Still some threat will be there for a strong or perhaps severe storm, with damaging wind likely the main threat and a lesser threat of hail. An uptick in thunderstorm coverage seems likely during the evening as a strengthening southerly low-level increases and interacts with the front which will be sagging southward into central and southwest Nebraska during this time. A transition to more of a heavy rain threat could occur during this time. .LONG TERM...(Saturday night through Thursday) Issued at 346 AM CDT Fri Aug 27 2021 The Dakotas shortwave will move into the Great Lakes region on Sunday. The training cold front will be located across Kansas with surface high pressure to bring drier and pleasant conditions to the area. Zonal flow aloft develops Sunday into Monday with the next weak embedded shortwave to cross the area Monday into Tuesday. The frontal boundary across Kansas washes out Sunday night with a rapid return of gulf air (dew points 60s to near 70) returning to the area Monday. Scattered thunderstorms could occur as early as late Sunday night in a mid-level WAA regime developing Sunday night ahead of the approaching weak shortwave. Some chance for rain will continue, especially across northern Nebraska Monday and Monday night. By mid- week upper level high pressure builds across the Southern Plains with a deep trough developing into the northern Rockies. The ECMWF has been indicating that a tropical disturbance will lift northward into the desert southwest on the western side of the upper high Wednesday night into Thursday. That moisture lifts northeast into the Central and Northern Plains Thursday night into Friday, possibly setting the stage for some locally heavy rainfall. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 632 AM CDT Fri Aug 27 2021 A small area of thunderstorms will exit northeast out of north central Nebraska this morning. An area of low ceilings IFR is occurring in it's wake (including VTN). These lower ceilings should dissipate this morning with all areas VFR this afternoon through tonight. Winds will be 10 kts or less through tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Taylor
Hazardous weather outlook, Aug 27, 3:33 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 333 AM CDT Fri Aug 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-280845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 333 AM CDT Fri Aug 27 2021 /233 AM MDT Fri Aug 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A cold front will approach the area Saturday, passing through the outlook area Saturday night. Thunderstorms are expected to develop along the front, mainly Saturday evening. Some storms may be strong to severe. The greatest threat for severe storms is east of a line from Chappell, to Hyannis, to Springview. Large hail and damaging winds are the main threats. There is also a small threat for heavy rain. Thunderstorms are possible Sunday night through Monday night, mainly over northeastern portions of the outlook area. At this time, the threat for severe storms is low. Thunderstorms are also possible Wednesday afternoon through Thursday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight across the outlook area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 27, 12:43 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
1143 PM MDT Thu Aug 26 2021
NEZ004-094-270630-
Sheridan NE-Western Cherry NE-
1143 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of western Cherry and
east central Sheridan Counties through 1230 AM MDT...
At 1142 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Merriman to 17 miles
north of Ashby. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This includes the following highways...
Highway 20 between mile markers 112 and 128, near mile marker 137,
and between mile markers 139 and 156.
Highway 61 between mile markers 174 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of and north central Nebraska.
&&
LAT...LON 4299 10129 4220 10137 4220 10216 4285 10209
TIME...MOT...LOC 0542Z 269DEG 24KT 4277 10190 4228 10197
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 27, 6:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
636 AM CDT Fri Aug 27 2021
NEZ006>008-010-271215-
Brown NE-Holt NE-Keya Paha NE-Boyd NE-
636 AM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northern Brown,
northwestern Holt, Keya Paha and west central Boyd Counties through
715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm near
Springview, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springview, Burton, Nets Peak, Thomas Creek State Wildlife Management
Area, Bobcat State Wildlife Management Area, Mills, Brocksburg and
Meadville.
This includes the following highways...
Highway 183 between mile markers 208 and 221.
Highway 12 between mile markers 35 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4284 9914 4271 9991 4288 9998 4300 9956
4300 9921
TIME...MOT...LOC 1136Z 252DEG 32KT 4282 9986
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:09 PM CDT | Special Weather Statement | LBF | Hayes | 51 min |
| Aug 26, 7:38 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | LBF | Garfield | 46 min |
| Aug 26, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 19 min |
| Aug 26, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 50 min |
| Aug 26, 8:27 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 48 min |
| Aug 26, 8:31 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 26, 9:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 26, 9:17 PM CDT | Special Weather Statement | LBF | Rock | 43 min |
| Aug 26, 9:18 PM CDT | Special Weather Statement | LBF | Wheeler | 42 min |
| Aug 26, 9:34 PM CDT | Special Weather Statement | LBF | Holt | 26 min |
| Aug 26, 9:55 PM CDT | Special Weather Statement | LBF | Rock | 35 min |
| Aug 26, 10:09 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 26, 10:11 PM CDT | Special Weather Statement | LBF | Wheeler | 19 min |
| Aug 26, 10:20 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Aug 26, 10:41 PM CDT | Special Weather Statement | LBF | Brown | 49 min |
| Aug 26, 10:54 PM CDT | Special Weather Statement | LBF | Wheeler | 51 min |
| Aug 26, 11:11 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 26, 11:55 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 27, 12:43 AM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Aug 27, 7:15 AM CDT | Special Weather Statement | LBF | Boyd | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.